MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced during the same procedure.If explanted, give date: not applicable, as lens was removed/replaced during the same procedure.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) had bent/broken haptic during yamane technique.The iol was fully inserted and then immediately removed through the original incision and replaced during the same procedure.No other information was provided.
 
Additional Manufacturer Narrative
H10.Corrected data - upon further review, it was determined that section h4.Device manufacture date in the initial report was incorrect.Therefore, this correction report is to change section h4: device manufacture date to sep 20, 2020.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional info: section d9.Device available for evaluation? yes returned to manufacturer: yes date returned to manufacturer: june 9, 2021.Section h3.Device evaluated by manufacturer? yes device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics, a detached haptic was also observed, both of which is consistent with a lens that was handled during removal.The lens was cleaned, a scratch was observed on the optic body, but this may be attributed to handling and cannot be confirmed to be related to manufacturing.The complaint issue was confirmed; however, this can be attributed to handling and cannot be confirmed to be related to manufacturing, and therefore no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints have been received for this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11891824
Report Number2648035-2021-07884
Device Sequence Number1390022
Product Code HQL
UDI-Device Identifier05050474529151
UDI-Public(01)05050474529151(17)250920
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2025
Device Model NumberZA9003
Device Catalogue NumberZA90030270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/28/2021
Supplement Date Received by Manufacturer06/24/2021
06/28/2021
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date06/27/2021
06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1